HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Asthma (https://www.healthboards.com/boards/asthma/)
-   -   Advair and Weight Gain (https://www.healthboards.com/boards/asthma/465731-advair-weight-gain.html)

RedMan1972 01-25-2007 09:57 AM

Advair and Weight Gain
 
I am on 100/50 dose of Advair twice a day. I was told that inhaled steroids does not cause weight gain but in the past 3-4 months I have gained 35 pounds.

My eating habits has not changed (I am a lifetime member of Weight Watchers so know all about healthy eating) and I exercise 1 hour a day for 5 days a week as I have always done.

Could it be the Advair? Has anyone experienced this?

Conda 01-25-2007 02:53 PM

Re: Advair and Weight Gain
 
I agree with you I'm on Advair 100/50 and I exercise too I'm going to try Spirivia, to see if I can lose weight

tsb2000 01-25-2007 02:58 PM

Re: Advair and Weight Gain
 
[QUOTE=RedMan1972;2763096]I am on 100/50 dose of Advair twice a day. I was told that inhaled steroids does not cause weight gain but in the past 3-4 months I have gained 35 pounds.

My eating habits has not changed (I am a lifetime member of Weight Watchers so know all about healthy eating) and I exercise 1 hour a day for 5 days a week as I have always done.

Could it be the Advair? Has anyone experienced this?[/QUOTE]

This happens. You can see my post "One of these is going to be the end of me." I have gained quite a bit of weight, and I believe one of the root causes could be the Advair.

mabegb 01-25-2007 04:00 PM

Re: Advair and Weight Gain
 
you know i didnt put it together til i read this post. i have been taking advair for almost a year and have put on 20-30 pounds. i also take spiriva so maybe i will see about only doing the spiriva and see what happens.........

RedMan1972 01-26-2007 08:41 AM

Re: Advair and Weight Gain
 
i spoke to my pulmonologist and he insists it won't make me gain weight so he won't take me off it.... :dizzy:

should i try taking myself off of it? if so, how should i do it? wean or stop cold turkey?

Titchou 01-26-2007 02:14 PM

Re: Advair and Weight Gain
 
I have several friends on Advair and they've had no weight gain issues. I'm on Flovent and Albuterol separately and have had no problems. Could it be a thyroid problem?

acprivra 01-31-2007 08:00 PM

Re: Advair and Weight Gain
 
I think that the concern about weight gain comes with higher doses of steriods, if it's just advair that's probably not enough to cause concern. Even those more potent drugs don't effect everyone the same.

rachusa1 03-09-2007 09:32 AM

Re: Advair and Weight Gain
 
I thought i was going bananas:) I have been on advair for about six months and have gaiend 30 lbs. I am very active in martial arts and cardio kickboxing six days a week. I have never had a weight problem untill now!
I quite using all medications except rescue inhaler and have done well so far. I do listen to my breathing and never try to do to much. The problem is the weight is not coming off so easy like i thought it would. I have had many friends tell me that they all gained weight on advair. I wish the Dr would have warned me. All of the weight gain is around my midsection! i have not gained any weight anywhere else. I went from 22%bodyfat to 42 in about six months! My face is also huge but its starting to slim down now....thankgod!

RedMan1972 03-14-2007 02:45 PM

Re: Advair and Weight Gain
 
So how did you take yourself off the medication? Did you do it cold turkey or did you ween yourself off? How long has it been since you quit and how much of the weight have you lost?

I'm just curious because my pulmonologist is making me mad about this. He insists that there is no way the Advair could cause my weight gain. Yet, I jog 5 miles a day 6 days a week and follow Weight Watchers and have gained a lot of weight instead of losing. Even my PCP freaked out when they saw the weight gain and said it had to be the Advair. And my asthma is mild at best. I've never had a bad attack ever. And I was recently diagnosed as well (November of last year) at 34 years old.

Can I tell my pulmonologist that he is to take me off? Not ask but demand? He won't take any hints. Does anyone else know of any good asthma medication that doesn't contain steroids and doesn't cause weight gain?

And I have had my thyroid checked and it is normal.

rachusa1 03-16-2007 07:19 PM

Re: Advair and Weight Gain
 
I took myself off cold turkey and i have had a few bad days but i just used my rescue inhaler on those days. I have not lost any of the weight but i will keep trying. I think in my own opinion that some people are sensitive to any amount of steriods. I know that this is what has made me gain weight becasue its all in my stomach i look like 6-7 months pregnant but im super toned all over.I too have been checked and rechecked for different reasons but have turned out normal. I went form having low body fat to being obese by thier standards. My face also got really big and its starting to go down now. I took myself off and will go back on if i have any big problems but im doing fine so far. i do keep my rescue inhaler near when doing anything like tkd or cardio. [QUOTE=RedMan1972;2858242]So how did you take yourself off the medication? Did you do it cold turkey or did you ween yourself off? How long has it been since you quit and how much of the weight have you lost?

I'm just curious because my pulmonologist is making me mad about this. He insists that there is no way the Advair could cause my weight gain. Yet, I jog 5 miles a day 6 days a week and follow Weight Watchers and have gained a lot of weight instead of losing. Even my PCP freaked out when they saw the weight gain and said it had to be the Advair. And my asthma is mild at best. I've never had a bad attack ever. And I was recently diagnosed as well (November of last year) at 34 years old.

Can I tell my pulmonologist that he is to take me off? Not ask but demand? He won't take any hints. Does anyone else know of any good asthma medication that doesn't contain steroids and doesn't cause weight gain?

And I have had my thyroid checked and it is normal.[/QUOTE]

Christina8 03-20-2007 05:33 PM

Re: Advair and Weight Gain
 
Very interesting! I've been on Advair for a few years now. I did put on 30 lbs but I thought it was because I was eating a lot...can the amount of steroids in Advair make you hungrier?? I take the 250/50.


All times are GMT -7. The time now is 06:11 PM.